Weak modular Zilber–Pink with derivatives

Aslanyan, Vahagn (2022) Weak modular Zilber–Pink with derivatives. Mathematische Annalen, 383 (1-2). 433–474. ISSN 0025-5831

[thumbnail of Modular_Zilber_Pink_with_derivatives]
PDF (Modular_Zilber_Pink_with_derivatives) - Accepted Version
Download (634kB) | Preview


In unpublished notes Pila proposed a Modular Zilber–Pink with derivatives (MZPD) conjecture, which is a Zilber–Pink type statement for the modular j-function and its derivatives. In this article we define D-special varieties, then state and prove two functional (differential) analogues of the MZPD conjecture for those varieties. In particular, we prove a weak version of MZPD. As a special case of our results, we obtain a functional Modular André–Oort with Derivatives statement. The main tools used in the paper come from (model theoretic) differential algebra and complex analytic geometry, and the Ax–Schanuel theorem for the j-function and its derivatives (established by Pila and Tsimerman) plays a crucial role in our proofs. In the proof of the second Zilber–Pink type theorem we also use an Existential Closedness statement for the differential equation of the j-function.

Item Type: Article
Additional Information: Acknowledgements: This work was done while I was a postdoctoral associate at Carnegie Mellon University, and some revisions were made at the University of East Anglia. Partially supported by EPSRC grant EP/S017313/1.
Uncontrolled Keywords: mathematics(all) ,/dk/atira/pure/subjectarea/asjc/2600
Faculty \ School: Faculty of Science > School of Mathematics
UEA Research Groups: Faculty of Science > Research Groups > Logic
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 27 May 2021 00:10
Last Modified: 21 Apr 2023 01:03
URI: https://ueaeprints.uea.ac.uk/id/eprint/80132
DOI: 10.1007/s00208-021-02213-7

Actions (login required)

View Item View Item